Log In Sign Up

For those on Glyburide


Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Gestational Diabetes LinkBack Topic Tools Search this Topic Display Modes
  #1  
December 17th, 2009, 07:31 AM
~Angela~'s Avatar Mommy to 3
Join Date: Aug 2008
Location: Upstate New York
Posts: 5,518
How long do you notice before it affects your blood sugar (hours wise)? I take a pill at night with dinner and it helps my fasting numbers. My breakfast numbers started getting high, so my Dr. put me on another pill with breakfast. It doesn't seem to help my hour after breakfast#'s (I'm having about 15 carbs at breakfast, and my #'s are around 140-145) about 4 hours after I take the pill, my blood sugar crashes...around 50, I'm shaking enough to test and end up eating chocolate to bring my # to 80. This has happened the last 4 days in a row. I'm wondering if I need to set my alarm to take the pill before I even get up...about 4 hours before I usually eat?

Anyone else have this problem?
__________________
Reply With Quote
  #2  
December 17th, 2009, 09:52 AM
Member
Join Date: Nov 2009
Location: Houston, TX
Posts: 13
It took too long to help my after-breakfast numbers as well. What are your fasting numbers? Perhaps you can take a little more in the evening to get your fasting a little lower and then your after-breakfast number will be a little lower. Or maybe double your protein with breakfast might help. I switched to Lantus insulin, 20 units w/breakfast, and even though it's a long-lasting insulin, it works fast enough to get my 2-hr after-breakfast number under 120. Setting the alarm before you get up sounds like too much work and you'll be so tired!

Good luck!

Andrea
Reply With Quote
  #3  
December 17th, 2009, 10:13 AM
Mega Super Mommy
Join Date: Apr 2005
Posts: 3,043
^ I second Angela's suggestion to double your protein at breakfast.
I have a specific meal that I eat most mornings that always gives me good numbers; if I stray from it I tend to get bad numbers, even if what I eat is low in carbs and high in protein. It's boring, but it works.
Also, I've noticed that personally if I go too low on my carbs in a meal I sometimes get high numbers. Don't know why, and I don't know if that is the same for everyone, but it is how I am. My endo has me on 30g of carbs per meal/snack.
Another suggestion would be to make sure you eat something high in protein before your usual crash-time. I usually eat something every 2-3 hours.
__________________
Rachel, mama to Luke (10/13/05), Ethan (6/24/07) & Liliana (1/1/10).

Last edited by bearbait; December 17th, 2009 at 11:45 AM.
Reply With Quote
  #4  
December 17th, 2009, 01:24 PM
~Angela~'s Avatar Mommy to 3
Join Date: Aug 2008
Location: Upstate New York
Posts: 5,518
I usually have about 10-15 carbs with 20 grams protein for breakfast....I really can't get any higher on protein without going higher in carbs, which will increase my #'s. My fasting is usually around 80-85. Honestly, I don't think the meds help my dinner #'s, but I've not had a problem with those before. For all I know my #'s could be going really low in the middle of the night and I don't know about it, which concerns me about taking more at night.

I'm trying to eat before the time I usually crash, but it seems silly because I'm taking the meds in the morning to decrease my breakfast #'s, if it doesn't help with those, then I should stop taking the moning pill.

I already have to get up at 3am to take thyroid meds because I have to take those on a totally empty stomach...I'd actually have to bump those up to about 1am, and then take the glyburide at 3-4am
__________________
Reply With Quote
  #5  
December 27th, 2009, 01:20 PM
Member
Join Date: Dec 2009
Posts: 19
I couldn't get my numbers under control with just a diet. My dr put me on glyburide 2.5mg when I take my first bite of dinner and 2.5mg when I take my first bite of breakfast. My numbers still weren't very good so they told me to make sure there was 12 hours in between the 2 pills as well as taking my fasting sugar as soon as I wake up, before I get the kids up for school or do anything else because the stress will make your sugar rise.

My fastings were still a little high so they upped my morning dose to 5mg and that helped however my sugar crashes approximately 1 hours after breakfast. I was told to keep reeses peanut butter cups in my purse in case it drops. The chocolate and peanut butter will bring up the sugar and the peanut butter will help stableize it and keep it stable. I keep the little miniature ones and eat 4 usually and it works. You can also drink a glass of milk.

I was also informed that when I eat my meals to eat the protein first because that will help keep my sugar stable until my next meal.

I hope this helps.

~Brenda
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 09:38 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0